Alert archive / Idaho / Wind Advisories in 2015
Wind Advisory 3, NWS Boise, ID
NWS Boise, ID issued this wind advisory at Mar 24, 2015, 2:45 AM MDT for 7 counties in Idaho. It took effect at Mar 24, 2015, 12:00 PM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2015, 2:45 AM MDT (08:45 UTC)
- In effect from
- Mar 24, 2015, 12:00 PM MDT
- Expired
- Mar 24, 2015, 5:26 PM MDT
- In force
- 5 hr
- Issued by
- NWS Boise, ID
Counties Ada County, ID, Camas County, ID, Elmore County, ID, Gooding County, ID, Jerome County, ID, Owyhee County, ID, Twin Falls County, ID
The radar
The Boise radar (KCBX), 101 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 8.8 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 2271 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
313 WWUS75 KBOI 240845 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 245 AM MDT TUE MAR 24 2015 ...VERY WINDY SOUTH AND EAST OF BOISE THIS AFTERNOON... .BEFORE THE STRONGEST WINDS AFFECT THE AREA...A WARM FRONT WILL BRING VALLEY RAIN AND MOUNTAIN SNOW ACROSS SOUTHWEST IDAHO THIS MORNING. A COLD FRONTAL PASSAGE AROUND 10 AM WILL BRING VERY WINDY CONDITIONS FOR THE AFTERNOON. STRONGEST WIND GUSTS TO 45 MPH ARE EXPECTED SOUTH AND EAST OF BOISE BETWEEN NOON AND 6 PM. IDZ014>016-028>030-241800- /O.NEW.KBOI.WI.Y.0003.150324T1800Z-150325T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- 245 AM MDT TUE MAR 24 2015 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING EAST OF BOISE ACROSS THE UPPER TREASURE VALLEY...THROUGH THE WESTERN MAGIC VALLEY...ALONG WITH THE CAMAS PRAIRIE...OWYHEE MOUNTAINS...SOUTHERN HIGHLANDS AND SOUTHERN TWIN FALLS COUNTY. * WINDS...SOUTH 5 TO 15 MPH THIS MORNING SHIFTING TO WEST 15 TO 25 MPH AROUND 10 AM. WEST TO NORTHWEST WINDS INCREASING TO 30 TO 45 MPH ABOUT NOON. WINDS DIMINISHING TO 15 TO 30 MPH BY 9 PM. * TIMING...STRONGEST WIND GUSTS OF 35 TO 45 MPH ARE EXPECTED FROM NOON THROUGH 6 PM. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE OR VERY LIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
2 follow-up statements
940 WWUS75 KBOI 241527 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 927 AM MDT TUE MAR 24 2015 ...VERY WINDY SOUTH AND EAST OF BOISE THIS AFTERNOON... .COLD FRONT AROUND 10 AM MDT WILL BE FOLLOWED BY VERY WINDY CONDITIONS FOR THE AFTERNOON. STRONGEST GUSTS TO 45 MPH ARE EXPECTED SOUTH AND EAST OF BOISE BETWEEN NOON AND 6 PM MDT. IDZ014>016-028>030-242330- /O.CON.KBOI.WI.Y.0003.150324T1800Z-150325T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- 927 AM MDT TUE MAR 24 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING IN THE UPPER TREASURE VALLEY EAST OF BOISE...WESTERN MAGIC VALLEY...SOUTHERN TWIN FALLS COUNTY...CAMAS PRAIRIE...SOUTHWEST IDAHO HIGHLANDS...AND THE OWYHEE MOUNTAINS. * WINDS...SOUTH 5 TO 15 MPH THIS MORNING SHIFTING TO WEST 15 TO 25 MPH AROUND 10 AM MDT. SUSTAINED WEST OR NORTHWEST WINDS WILL INCREASE TO 30 MPH WITH GUSTS TO 45 MPH ABOUT NOON AND CONTINUE UNTIL SUNSET. WINDS WILL DIMINISH TO 15 TO 30 MPH BY 9 PM AND CONTINUE TO DECREASE THROUGH THE NIGHT. * TIMING...STRONGEST WIND GUSTS TO 45 MPH ARE EXPECTED FROM NOON THROUGH 6 PM MDT. * IMPACTS...DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE OR LIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
972 WWUS75 KBOI 242326 NPWBOI URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 526 PM MDT TUE MAR 24 2015 ...WIND ADVISORY HAS BEEN CANCELLED... IDZ014>016-028>030-250030- /O.CAN.KBOI.WI.Y.0003.000000T0000Z-150325T0300Z/ UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- 526 PM MDT TUE MAR 24 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND ADVISORY. WINDS ARE DECREASING LATE THIS AFTERNOON. THEREFORE THE WIND ADVISORY IS BEING CANCELLED. YOU MAY STILL EXPERIENCE MODERATE GUSTS THROUGH EARLY EVENING...BUT WIDESPREAD SUSTAINED WINDS AT OR ABOVE 30 MPH ARE NOT ANTICIPATED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Mar 23, 8:50 PM MDT, 5 hours 55 minutes earlier.
Area forecast discussion, Mar 23, 8:50 PM MDT, 5 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 850 PM MDT MON MAR 23 2015 .DISCUSSION...NOW THAT THE CONVECTION IS ENDING FOR TODAY...ALL EYES TURN WEST TO WATCH THE NEXT SYSTEM SPEED INTO THE AREA. MOISTURE IS ALREADY POURING INTO THE PAC NW...AND THE COMPLEX SHORT WAVES THAT MAKE UP THIS SYSTEM WERE LOCATED JUST OFF THE COAST OF WASHINGTON AND OREGON AS OF 0230Z. THIS WILL BE THE WETTEST ONE IN THE SERIES OF STORMS WE HAVE BEEN EXPERIENCING SINCE SATURDAY...AND THE HIGH POPS IN THE FORECAST ARE WARRANTED. WE WILL SEE PRECIP MOVING BACK INTO SE OREGON BEFORE MIDNIGHT...AND INTO SW IDAHO WELL BEFORE DAWN. LATEST GUIDANCE STILL SHOWS MODERATE W WINDS TUE AFTERNOON FROM MOUNTAIN HOME EAST THROUGH TWIN FALLS AND JEROME...BUT NOT QUITE UP TO ADVISORY LEVELS. NO CHANGES IN EXPECTATIONS AND NO CHANGES TO THE FORECAST THIS EVENING. && .AVIATION...MOSTLY VFR EARLY TONIGHT AS SHOWERS AND THUNDERSTORMS HAVE RAPIDLY SUBSIDED. HOWEVER...MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE IN FROM WEST TO EAST TONIGHT AND BE NEAR KBNO 24/06Z...KBOI 24/10Z...KTWF 24/13Z. OCCASIONAL MVFR/IFR CONDITIONS POSSIBLE DURING SHOWERS WITH SNOW LEVELS AROUND 4000 FT. SURFACE WINDS GENERALLY 12 KTS OR LESS...THEN AFTER 24/13Z...MANY LOCATIONS COULD SEE GUSTS UP TO 30 KTS. WINDS ALOFT NEAR 10K FT MSL...SOUTHWEST AT 20-25 KTS...THEN AFTER 24/08Z WEST AT 45-55 KTS. && .PREV DISCUSSION... SHORT TERM...A COUPLE OF FORECAST ADJUSTMENTS SINCE THIS MORNING. AIR MASS NOT QUITE AS UNSTABLE AS BEFORE IN THE BOISE MOUNTAINS AND WEST CENTRAL MOUNTAINS THIS EVENING SO HAVE TRIMMED COVERAGE OF THUNDERSTORMS FROM SCATTERED TO ISOLATED AND LASTING ONLY THROUGH 03Z. AIR MASS WILL BECOME MORE STABLE AFTER THAT. KEPT ISOLATED THUNDERSTORMS THIS EVENING SOUTH OF THE SNAKE BASIN IN IDAHO BUT REMOVED THEM IN ALL OTHER ZONES. LATEST MAV AND MET GUIDANCE HAVE SLIGHTLY LOWERED WIND SPEEDS FOR TUESDAY AFTERNOON IN THE UPPER TREASURE VALLEY AND WESTERN MAGIC VALLEY SO A WIND ADVISORY IS NO LONGER A SURE THING. WILL HOLD OFF ON ADVISORY FOR THIS PACKAGE. OTHER IDEAS OF PREVIOUS FORECAST STILL HOLD. THIS AFTERNOON/S SHORT WAVE TROUGH AND SHOWERS WILL EXIT EAST LATE TODAY. AFTER A FEW HOURS CLEARING FROM WEST TO EAST THE NEXT PACIFIC SHORT WAVE TROUGH WILL COME IN OVERNIGHT THROUGH TUESDAY WITH MORE SHOWERS...AND THAT TROUGH LOOKS WETTER THAN THE PREVIOUS TWO...SO HIGH POPS ARE IN EFFECT LATE TONIGHT THROUGH TUESDAY. DRYING FROM THE NORTHWEST LATER TUESDAY. CLEARING AND COOLER TUESDAY NIGHT THEN MOSTLY CLOUDY WEDNESDAY AS A WARM FRONT MOVES THROUGH WITH A CHANCE OF LIGHT RAIN AND SNOW IN NORTHERN ZONES. LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY...LATEST MODEL RUNS STILL ON TRACK WITH AN UPPER LEVEL RIDGE BUILDING ALONG THE WEST COAST. THIS WILL BRING DRY CONDITIONS AND WARMING TEMPERATURES TO THE FORECAST AREA. HIGH TEMPERATURES WILL WARM TO 10 TO 15 DEGREES ABOVE NORMAL IN THE VALLEYS BY SATURDAY WITH MOUNTAIN LOCATIONS AROUND 5 DEGREES ABOVE NORMAL. SATURDAY NIGHT THROUGH MONDAY...MAINLY DRY ZONAL FLOW OVER THE REGION AS THE UPPER LEVEL RIDGE MOVES EAST AND A SHORT WAVE PASSES NORTH OF US ALONG THE CANADIAN BORDER. TEMPERATURES WILL CONTINUE TO BE 10-15 DEGREES ABOVE NORMAL...THOUGH THEY/LL BE ON A STEADY DECLINE THROUGH THE PERIOD AS HEIGHTS LOWER. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...SP AVIATION.....EP PREV SHORT TERM...LC PREV LONG TERM....JA/AB
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 2:35 AM MDT | Winter Weather Advisory | BOI | Adams, Boise, Camas, Elmore, Gem, Valley and 1 more | 9 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.